MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 12 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 12 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72204925
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the "light guide orange (5mm x 12ft)" had a dark substance around the connection point.The customer discussed the instructions for use and confirmed they using correctly 270°, 4 minutes, 30 cool down.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
D4: lot number updated.H3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed a brown residue at the source end and residue and corrosion on the instrument end.Analysis of the customer provided images also revealed brown residue near the ferrule of various light guides and debris.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause has been associated with a component failure.Factors that could have contributed to the reported event include chemicals or sterilization methods used for reprocessing.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.
 
Additional Manufacturer Narrative
H11: d4: expiration date corrected.H4: device manufacture date corrected.

Brand Name
UNIVERSAL LIGHT GUIDE ORANGE 5MM X 12 FT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11096149
Report Number3003604053-2020-00177
Device Sequence Number630877
Product Code GCJ
UDI-Device Identifier00885556643747
UDI-Public00885556643747
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204925
Device Catalogue Number72204925
Device Lot Number143495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/05/2021
02/05/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/12/2021
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1